MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EZ GLIDE AORTIC PERFUSION CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EZ GLIDE AORTIC PERFUSION CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZS21TA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional narratives: an aortic dissection is a tear in the inner lining of the aorta.As a result, blood flows through this newly created false channel, which raises a flap that can occlude blood flow in the true lumen.This can result, in extreme cases, in occlusion of blood flow to the coronary, carotid, or subclavian arteries, and can result in hemodynamic instability and/or death without surgical intervention.There are small dissections that can occur that do not result in significant disturbances to blood flow and do not require intervention.Dissections may result in serious injury, death, and/or require medical or surgical intervention.H3: product evaluation: customer report of suture ring migration was unable to be confirmed through visual observations.As received, the suture ring was located approximately 1inch proximal from tip.No visual damages or abnormalities were found.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that the surgeon dissected the aorta while cannulating using a ezs21ta ez glide intra-operatively.As reported the patient had pad and abdominal aortic disease pre-operatively.The planned procedure was cabg x 5 and a possible mvr.The access was open.After institution of cpb the tee showed a possible localized dissection flap in the descending thoracic aorta just distal to the subclavian artery take off.The surgeon felt that the ring on the ez glide cannula was able to move too easily which resulted in the cannula going too deep and hitting the back wall of the aorta.No abnormality was noted during device preparation.A stent graft was sewn into the descending thoracic aorta to repair the area.The surgeon continued to use the same device to finish the case.The patient was doing well and expected to be discharge to home soon.The surgeon asked edwards to evaluate the device to make sure there are not any apparent manufacturing issues.Per product evaluation no defect of the suture ring was confirmed.
 
Additional Manufacturer Narrative
H10: additional narratives updated d4, h4, and h6 per new information received based on the information available, the complaint is unable to be confirmed and a definitive root cause cannot be conclusively determined.The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EZ GLIDE AORTIC PERFUSION CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
one edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key18101024
Report Number2015691-2023-17340
Device Sequence Number18060003
Product Code DWF
UDI-Device Identifier50690103172107
UDI-Public(01)50690103172107(17)260516(11)230517(10)386459
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Model NumberEZS21TA
Device Lot Number386459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown